Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 31, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 25, 2012, 3:33 PM EDT. It took effect at Mar 26, 2012, 2:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 3:33 PM EDT (19:33 UTC)
- In effect from
- Mar 26, 2012, 2:00 AM EDT
- Expired
- Mar 26, 2012, 3:50 PM EDT
- In force
- 14 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
800 WHUS73 KIWX 251933 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 PM EDT SUN MAR 25 2012 LMZ043-046-260345- /O.NEW.KIWX.SC.Y.0031.120326T0600Z-120326T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 333 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EDT MONDAY. * WINDS: NORTHEAST 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
794 WHUS73 KIWX 260235 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 PM EDT SUN MAR 25 2012 LMZ043-046-261045- /O.CON.KIWX.SC.Y.0031.120326T0600Z-120326T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT MONDAY. * WINDS: NORTHEAST 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
968 WHUS73 KIWX 260753 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 AM EDT MON MAR 26 2012 LMZ043-046-261630- /O.CON.KIWX.SC.Y.0031.000000T0000Z-120326T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 AM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: NORTHEAST 10 TO 20 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
676 WHUS73 KIWX 261446 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1046 AM EDT MON MAR 26 2012 LMZ043-046-262100- /O.CON.KIWX.SC.Y.0031.000000T0000Z-120326T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1046 AM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: NORTHEAST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
933 WHUS73 KIWX 261950 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT MON MAR 26 2012 LMZ043-046-262100- /O.CAN.KIWX.SC.Y.0031.000000T0000Z-120326T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 PM EDT MON MAR 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:25 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 25, 3:25 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT SUN MAR 25 2012
.SHORT TERM... / TONIGHT THROUGH MONDAY NIGHT /
QUIET WX EXPECTED THIS PERIOD AS A LOW LEVEL ANTICYCLONE BUILDS SEWD
INTO THE NORTHERN AND EASTERN GREAT LAKES ON THE SUBSIDENT SOUTHWEST
PERIPHERY OF A NORTHEAST CONUS UPPER TROUGH. TEMPS WILL COOL DOWN
CLOSER TO SEASONAL NORMS GIVEN LOW LEVEL COLD ADVECTION OVERNIGHT
BEHIND A BACKDOOR COLD FRONT. THE MAIN FCST CONCERN IS THE POTENTIAL
FOR PATCHY FROST NORTH TONIGHT AND A WIDESPREAD FROST/FREEZE
TOMORROW NIGHT GIVEN CAA AND THE EARLY START TO THE GROWING
SEASON. OPTED TO CONTINUE WITH PATCHY FROST WORDING LATE TONIGHT
IN THE NORTHEAST WHERE LOWS ARE FCST TO DROP TO 33-37 UNDER MAINLY
CLEAR SKIES (SOME INCREASE IN MID CLOUDS POSSIBLE TOWARD
DAYBREAK). CAVEAT AGAINST FROST DEVELOPMENT TONIGHT WILL BE A
RELATIVELY TIGHT PRESSURE GRADIENT OVERHEAD AS WINDS VEER MORE
NORTHEASTERLY. HIGH PRESSURE WILL DROP INTO THE EASTERN LAKES
TOMORROW NIGHT WITH OPTIMAL RADIATIONAL COOLING CONDITIONS
ANTICIPATED ACROSS AT LEAST THE EASTERN HALF OF THE FA THROUGH
THE EARLY OVERNIGHT. WITH THIS CONTINUED WITH FREEZE WATCH BUT
HELD OFF ON AN UPGRADE GIVEN SOME CONCERNS FOR INCREASING MID
LEVEL CLOUDS IN WAA REGIME ALOFT.
&&
.LONG TERM...
A RETURN TO MORE PROGRESSIVE PATTERN IN THE LONG TERM PERIOD.
SEVERAL SHORT WAVES EXPECTED TO HELP BRING BRIEF PERIODS OF COOLER
AIR TO THE REGION AND POSSIBLE EARLY MORNING TEMPS FLIRTING WITH
FREEZING AT TIMES. ECMWF AND GFS IN GOOD AGREEMENT THROUGH MIDDLE OF
NEXT WEEK THEN DIVERGE END OF PERIOD.
TUESDAY WILL BEGIN WITH SHORT WAVE RIDGE MOVING OVER AREA AND WARM
AIR ADVECTION AHEAD OF FAST MOVING SHORT WAVE. 850MB TEMPS CLIMB
RAPIDLY TUESDAY BUT BUFKIT SOUNDINGS SHOW INVERSION REMAINING IN
PLACE AFTER VERY COLD START. MOS NUMBERS REFLECT THE MODELS
STRUGGLES WITH 10 TO 15 DEGREE DIFFERENCES BETWEEN MET AND MAV. ALL
BLEND INIT LOOKS LIKE A GOOD COMPROMISE AT THIS POINT AND GENERALLY
ACCEPTED BUT DID WARM TEMPS A FEW DEGREES SOUTH WHERE BETTER MIXING
POTENTIAL EXIST.
SHORT WAVE AND WEAK FRONT MOVE ACROSS AREA TUESDAY NIGHT. MOISTURE
LIMITED SO CONTINUED WITH MID CHANCE POPS. FRONT EXITS AREA
WEDNESDAY WITH MILD TEMPS BEFORE COOLER AIR ARRIVES LATER IN THE
DAY. THIS SETS THE STAGE FOR ANOTHER COUPLE NIGHTS WITH TEMPS
DIPPING NEAR NORMAL...WHICH CREATES POSSIBLE FROST/FREEZE ISSUES.
WED NIGHT MINS EXPECTED TO DROP INTO LOWER 40S SOUTH BUT UPPER 30S
NORTH. GRADIENT WINDS IN 5 TO 10 KNOT RANGE SHOULD HELP KEEP FROST
FROM FORMING IN NORTH. HIGH SLIDES ACROSS AREA THURSDAY AND MUCH
LIKE CURRENT SYNOPTIC PATTERN WILL BE OVER EASTERN AREAS THURSDAY
NIGHT ALLOWING FOR DECENT RADIATIONAL COOLING. LOWS CURRENTLY LOOK
TO DROP TO NEAR FREEZING FAR NORTHEAST AND MID 30S CENTRAL.
POSSIBILITY FOR FROST OR FREEZE EXISTS IF THIS SOLUTION VERIFIES BUT
WARM AIR ADVECTION MAY BE DEVELOPING ALOFT AS WELL.
REMAINDER OF LONG TERM UNCERTAIN AS 00Z ECMWF TRIES TO CLOSE OFF
ANOTHER UPPER LOW IN THE MIDWEST WHILE GFS MORE PROGRESSIVE WITH
SHORT WAVE ENERGY. WILL FOLLOW ALL BLEND CLOSELY WHICH IS MORE IN
LINE WITH ENSEMBLE MEANS UNTIL BETTER AGREEMENT AMONG MODELS CAN BE
SEEN. THIS ALLOWS FOR A CHANCE OF PRECIPITATION FRIDAY THROUGH
SATURDAY NIGHT WITH TEMPS SLIGHTLY ABOVE NORMAL.
&&
.AVIATION... / 18Z TAFS /
MVFR STRATO CU DECK OVER FWA WILL CONTINUE TO ERODE THIS AFTERNOON
PER CONTINUED DRYING/SUBSIDENCE...LEAVING A SCT CU DECK BTW 3-5
KFT FOR MOST OF THE AFTN. SBN ALREADY SKC AS OF 17Z AND EXPECT
NOTHING MORE THAN FEW/SCT VFR CU PER CU RULE PROGS.
DRY/VFR TONIGHT INTO MONDAY WITH WINDS VEERING MORE NORTHEASTERLY
WITH TIME AS SFC HIGH PRESSURE DROPS INTO THE NORTHERN GREAT LAKES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
INZ006>009-018-027-034.
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
INZ004-005-014>017-023>026-032-033.
MI...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
MIZ079>081.
FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
MIZ077-078.
OH...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...STEINWEDELHazardous weather outlook, Mar 25, 4:10 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 AM EDT SUN MAR 25 2012 INZ004>009-014>018-023>027-032>034-MIZ077>081-OHZ001-002-004-005-015- 016-024-025-260815- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-WABASH-HUNTINGTON-WELLS- ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 410 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE ACROSS FAR SOUTHERN LOWER MICHIGAN...NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT GENERALLY ALONG AND EAST OF ROUTE 31. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-012-013-020-022-260815- LA PORTE-STARKE-PULASKI-WHITE-CASS IN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...MONTICELLO...BROOKSTON... LOGANSPORT 410 AM EDT SUN MAR 25 2012 /310 AM CDT SUN MAR 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS APPEAR FAVORABLE FOR AT LEAST SCATTERED FROST MONDAY NIGHT WEST OF ROUTE 31. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260815- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE LATE SUNDAY NIGHT INTO MONDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:00 AM EDT | Freeze Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 13 more | 40 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.